Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 41, NWS Charleston, SC

April 5, 20084 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 5, 2008, 2:20 PM EDT for 4 counties in Georgia. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2008, 2:20 PM EDT (18:20 UTC)
Expired
Apr 5, 2008, 3:00 PM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA

The radar

The Charleston,SC radar (KCLX), 78 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 2:23 PM EDTTSTM WND DMGHinesville, GATREES DOWN AT RESIDENCE JUST WEST OF DOWNTOWN HINESVILLE.
Apr 5, 2:30 PM EDTTSTM WND DMG2 Ene Meldrim, GAPOWER LINES DOWN ALONG HWY 30.
Apr 5, 2:58 PM EDTTSTM WND DMGPort Wentworth, GALARGE TREE LIMBS FELL ON CAR OUTSIDE OF A RESIDENCE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 11:25 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
815 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 051820
SVRCHS
GAC029-051-103-179-051900-
/O.NEW.KCHS.SV.W.0041.080405T1820Z-080405T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
220 PM EDT SAT APR 5 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  NORTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 300 PM EDT

* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FLEMINGTON...OR ABOUT OVER HINESVILLE...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  FLEMINGTON...FORT STEWART...
  RICHMOND HILL...
  BURROUGHS...MELDRIM...
  POOLER...GARDEN CITY...

ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3194 8171 3231 8120 3213 8111 3211 8112
      3196 8096 3184 8135 3179 8160
TIME...MOT...LOC 1820Z 240DEG 28KT 3192 8155

$$
1 follow-up statement
000 
WWUS52 KCHS 051841
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EDT SAT APR 5 2008

GAC029-051-103-179-051900-
/O.CON.KCHS.SV.W.0041.000000T0000Z-080405T1900Z/
EFFINGHAM GA-BRYAN GA-LIBERTY GA-CHATHAM GA-
240 PM EDT SAT APR 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHERN CHATHAM...CENTRAL LIBERTY...EASTERN BRYAN AND
SOUTHEASTERN EFFINGHAM COUNTIES...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MELDRIM TO FORT STEWART...OR ALONG A LINE EXTENDING
FROM 15 MILES NORTH OF RICHMOND HILL TO HINESVILLE...MOVING NORTHEAST
AT 30 MPH.

AT 223 PM EDT...THE PUBLIC REPORTED TREES BLOWN DOWN FROM STRONG 
WINDS IN HINESVILE.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...BURROUGHS...EDEN...FORT MCALLISTER...FORT STEWART...
GARDEN CITY...ISLE OF HOPE...MCINTOSH...MEINHARD...MELDRIM...
MONTEITH...POOLER...PORT WENTWORTH...RICHMOND HILL...SANDFLY...
SAVANNAH...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WINDSOR FOREST
AND SAVANNAH AIRPORT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3179 8160 3215 8142 3231 8120 3214 8111
      3211 8112 3196 8096 3184 8135
TIME...MOT...LOC 1840Z 240DEG 28KT 3217 8132 3186 8147

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:45 PM EDT, 35 minutes earlier.

Area forecast discussion, Apr 5, 1:45 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
145 PM EDT SAT APR 5 2008

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NW THIS EVENING...AND IS EXPECTED
TO MOVE ACROSS THE AREA LATE TONIGHT INTO EARLY SUN. HIGH PRES WILL
BUILD FROM THE N LATER SUN. A WEAK WAVE OF LOW PRES WILL TRACK JUST
S OF THE REGION SUN NIGHT INTO MON. HIGH PRES WILL THEN REBUILD OVER
THE AREA TUE THROUGH FRI.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRENGTHENING SHORTWAVE TROUGH NOW ACROSS THE LOWER MISSISSIPPI
VALLEY SHOWS UP CLEARLY ON MORNING WATER VAPOR IMAGERY. LARGE AREA
OF SHOWERS AND THUNDERSTORMS IS ONGOING AHEAD OF THIS FEATURE IN
THE DEEP SOUTH WITH A FEW IMPRESSIVE LINEAR MCS/S AFFECTING
AL/GA/FL. LIGHT TO MODERATE RAIN SHOWERS AFFECTING OUR WESTERN
ZONES...MAINLY IN A REGION OF INCREASING UPPER DIVERGENCE BELOW A
140 KT JET. THE SETUP FOR THIS AFTERNOON AND EVENING REMAINS
FAVORABLE FOR SOME SEVERE THUNDERSTORMS ACROSS OUR ENTIRE AREA.
THE AFOREMENTIONED SHORTWAVE IS EXPECTED TO LIFT NE THROUGH THE TN
VALLEY TONIGHT. THIS WAVE CURRENTLY HAS A SLIGHTLY POSITIVE TILT
WHICH IS LESS CONDUCIVE TO SEVERE THUNDERSTORMS DUE TO THE
CONVERGENT FLOW ALOFT. AS IT LIFTS NE TODAY...IT SHOULD TAKE ON A
MORE NEUTRAL TILT WHICH SHOULD SUPPORT DEEPER...MORE ROBUST
UPDRAFTS. ALTHOUGH LOW-LEVEL CLOUD COVER IS EXTENSIVE THIS
MORNING...AN INCREASE IN DEWPOINTS TO BETWEEN 68 AND 71 THIS
AFTERNOON WILL INCREASE CAPES DRASTICALLY. THEREFORE...ANY BREAKS
IN THE CLOUDS WILL ONLY PROVIDE ADDITIONAL INSTABILITY AHEAD OF
THE PRIMARY UPPER FORCING.

BEST COVERAGE OF SHOWERS AND STORMS STILL LOOKS TO BE DURING THE
LATTER HALF OF THE AFTERNOON THROUGH THE EVENING. BOTH THE GFS AND
NAM UPPER DIVERGENCE FIELDS ARE STRIKINGLY SIMILAR SHOWING A
BULLSEYE OVER THE AREA AT 00Z...WITH A GRADUAL INCREASE THROUGH
THAT TIME. CURRENT PRECIP SHIELD MATCHES UP WELL WITH THE BEST
MODEL UPPER DIVERGENCE SO WE FEEL THIS WILL BE A GOOD INDICATOR
FOR PRECIP COVERAGE. PRECIPITABLE WATER VALUES WERE 1.59 ON THE
MORNING SOUNDING AND SHOULD CONTINUE TO INCREASE TO AS HIGH AS
1.9 THIS AFTERNOON AS STRONG WARM...MOIST ADVECTION CONTINUES
FROM THE SSW. THIS AIRMASS COUPLED WITH GOOD UPPER SUPPORT WILL BE
FAVORABLE FOR VERY HEAVY RAINFALL IN ANY SHOWERS AND STORMS. HAVE
ADDED MENTION OF LOCALIZED FLOODING TO HWO AND HEAVY RAIN WORDING
TO FORECAST.

AS A SFC LOW DEVELOPS ALONG THE COLD FRONT TO OUR WEST TODAY
LOW-LEVEL HELICITY SHOULD INCREASE. ADDITIONALLY...THE SEABREEZE
WILL PROVIDE ENHANCED STORM-RELATIVE HELICITY LATE IN THE
AFTERNOON...THUS ISOLATED TORNADOES CANNOT BE RULED OUT. WILL
MAINTAIN MENTION IN HWO. PRIMARY SEVERE WEATHER THREAT STILL LOOKS
TO BE FROM HAIL AND DAMAGING WINDS FROM 4 PM UNTIL 10 PM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
WE HAVE CARRIED THE SEVERE WEATHER RISK TO AROUND MIDNIGHT AND
THEN ALLOWED POPS TO DIMINISH FROM W TO E AS THE SFC FRONTAL
BOUNDARY APPROACHES. SOMEWHAT SLOWER MODEL TIMING HAS BUMPED OUR
POPS UPWARD IN OUR EASTERN ZONES AND FORCED SOME WARMER OVERNIGHT
LOWS TO THE EAST OF I-95. S TO SW WINDS SHOULD DIMINISH AS THE LOW
LEVEL JET EASES OFF THE COAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH MUCH OF
THE EXTENDED PERIOD THIS MORNING. THE COLD FRONT WILL PUSH EASTWARD
AND OFF THE SOUTH CAROLINA AND GEORGIA COAST SUNDAY MORNING...
FOLLOWED BY A WEAK RIDGE OF HIGH PRESSURE BUILDING INTO THE REGION
DURING THE AFTERNOON HOURS. A WAVE OF LOW PRESSURE WILL PASS BY TO
THE SOUTH OF THE FORECAST AREA SUNDAY NIGHT AND MONDAY...FOLLOWED
BY HIGH PRESSURE BUILDING BACK INTO THE REGION MONDAY NIGHT
THROUGH FRIDAY. AS FOR FORECAST DETAILS...WILL CARRY SLIGHT CHANCE
POPS FRIDAY MORNING AS FRONTAL BOUNDARY PUSHES OFFSHORE...THEN GO
WITH A RAIN FREE FORECAST SUNDAY AFTERNOON. WILL HAVE TO CARRY
SLIGHT CHANCE POPS SUNDAY NIGHT AND MONDAY AS WAVE OF LOW PRESSURE
PASSES BY TO THE SOUTH OF THE REGION. MID- LEVEL LAPSE RATES
CONTINUE TO REMAIN FAVORABLE FOR ELEVATED CONVECTION...SO WILL
KEEP MENTION OF THUNDER IN THE FORECAST. HIGH PRESSURE WILL BECOME
MORE DOMINANT MONDAY NIGHT RESULTING IN RAIN FREE CONDITIONS
THROUGH FRIDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORTWAVE MOVING NW OF THE AREA THIS AFTERNOON WITH A COLD FRONT
APPROACHING FROM THE WEST WILL BRING FAIRLY WIDESPREAD SHOWERS AND
THUNDERSTORMS TO BOTH TERMINALS. TRIED TO TIME HEAVIEST SHRA/TSRA
IN 18Z TAFS. A BAND OF CONVECTION SHOULD MOVE THROUGH SAV THROUGH
19Z AFTER WHICH MORE STRATIFORM/EMBEDDED CONVECTIVE SHOWERS SHOULD
OCCUR. HARDER TO TELL WHAT WILL MAKE IT ALL THE WAY TO CHS GIVEN
THE LATEST RADAR TRENDS...BUT WE SHOULD AT LEAST SEE INCREASING
SHOWERS WITH A FEW THUNDERSTORMS BY 21Z.

PRECIP WILL SLOWLY DECREASE IN COVERAGE AND INTENSITY LATE THIS
EVENING THROUGH EARLY SUN MORNING. WE ARE THINKING THE MODEL SUITE
IS ABOUT 3 HRS TOO SLOW WITH THE FROPA AS OFTEN OCCURS WITH ACTIVE
FRONTS. THUS WE SHOW THE WIND SHIFT AND CLEARING AROUND 09Z AT
BOTH TERMINALS.

EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS
POSSIBLE SUNDAY NIGHT AND MONDAY AS A WAVE OF LOW PRESSURE PASSES
SOUTH OF THE AREA. VFR CONDITIONS SHOULD THEN PREVAIL TUESDAY AND
WEDNESDAY.

&&

.MARINE...
STRONG PERSISTENCE FORECAST TODAY WITH LOW LEVEL JET INCREASING
FLOW THIS MORNING OVER THE WARMER OUTER WATERS AND GULF STREAM
AND DIMINISHING MIXING PROFILES OVER NEAR SHORE WATERS. THE EXCEPTION
WILL BE ALONG THE CHARLESTON COUNTY COAST WITH THE RESULTANT WINDS
CREATING STRONG THERMAL GRADIENTS...THUS ENHANCING THE POTENTIAL
FOR SCA CONDITIONS IN THE HARBOR AND INTRACOASTAL.

STRONGER LOW LEVEL SW JETTING WILL SHIFT TO THE OFFSHORE WATERS
BY LATER TONIGHT AND WE INCREASED SEAS IN OUR NRN MARINE LEG
SOMEWHAT BUT HIGHEST SEAS NEARING 10 FT POSSIBLY OUT NEAR THE
EDISTO BUOY.

A COLD FRONT WILL PUSH EASTWARD THROUGH THE WATERS SUNDAY. A WEAK
AREA OF LOW PRESSURE WILL PASS JUST SOUTH OF THE REGION SUNDAY NIGHT
AND MONDAY. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH MONDAY
NIGHT AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH
WEDNESDAY. WILL NEED TO KEEP SCA/S GOING FOR THE NORTHERN LEG OF THE
SOUTH CAROLINA NEARSHORE WATERS AND THE OUTER GEORGIA WATERS THROUGH
SUNDAY MORNING DUE TO SEAS. CONDITIONS ARE THEN EXPECTED TO DROP
BELOW SCA LEVELS THROUGH SUNDAY NIGHT. SMALL CRAFT CONDITIONS WILL
LIKELY RETURN TO PORTIONS OF THE WATERS MONDAY AS GRADIENT PINCHES
DUE TO THE AREA OF LOW PRESSURE PASSING BY TO THE SOUTH OF THE
REGION AND HIGH PRESSURE BUILDING IN FROM THE NORTH. SMALL CRAFT
CONDITIONS MAY PERSIST THROUGH WEDNESDAY ACROSS THE OUTER GEORGIA
WATERS DUE TO FAVORABLE NORTHEAST FETCH.

RIP CURRENTS...ANOTHER MODERATE RISK OF RIP CURRENTS TODAY DUE TO
STRONG ONSHORE WINDS AND AN APPROACHING NEW MOON.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR
     GAZ087-088-099>101-114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR
     SCZ040-042>045-047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR
     AMZ330-350-352-354.
     SMALL CRAFT ADVISORY UNTIL 10 AM EDT SUNDAY FOR AMZ350-374.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ330.

&&

JRL
Hazardous weather outlook, Apr 5, 12:11 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 PM EDT SAT APR 5 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-060930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1211 PM EDT SAT APR 5 2008

...SEVERE THUNDERSTORM WATCH 168 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS AT THE BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS...A STRONG UPPER LEVEL DISTURBANCE WILL INTERACT
WITH AN UNSEASONABLY WARM...MOIST...AND UNSTABLE AIR MASS TODAY. AS A
RESULT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
ENTIRE AREA THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE THIS AFTERNOON AND
EVENING. IN ADDITION...DEEP MOISTURE WILL ALLOW ANY SHOWERS AND
STORMS TO PRODUCE TORRENTIAL RAINFALL. SOME FLOODING IS POSSIBLE
IN LOW-LYING AND FLOOD-PRONE AREAS.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER
RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST
STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT
AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR ACTIVATION THIS AFTERNOON AND EVENING.

AMZ330-350-352-354-060930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1211 PM EDT SAT APR 5 2008

...SEVERE THUNDERSTORM WATCH 168 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS...A STRONG UPPER LEVEL DISTURBANCE WILL
INTERACT WITH AN UNSEASONABLY WARM...MOIST...AND UNSTABLE AIR
MASS TODAY. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE MARINE AREA LATE THIS AFTERNOON THROUGH
TONIGHT. DAMAGING WINDS...LARGE HAIL...AND ISOLATED WATERSPOUTS
ARE ALL POSSIBLE.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF GUSTY WINDS...HAIL AND WATERSPOUTS FROM THE HARBOR AND
COASTAL WATERS ARE ALWAYS APPRECIATED.

AMZ374-060930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1211 PM EDT SAT APR 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...A STRONG UPPER LEVEL DISTURBANCE WILL
INTERACT WITH AN UNSEASONABLY WARM...MOIST...AND UNSTABLE AIR MASS
TODAY. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE MARINE AREA LATE THIS AFTERNOON AND
TONIGHT. DAMAGING WINDS...LARGE HAIL...AND ISOLATED
WATERSPOUTS ARE ALL POSSIBLE.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF GUSTY WINDS...HAIL AND WATERSPOUTS FROM THE HARBOR AND
COASTAL WATERS ARE ALWAYS APPRECIATED.

In the hours before

Special weather statement, Apr 5, 11:09 AM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1109 AM EDT SAT APR 5 2008

GAZ137-138-051545-
INLAND LIBERTY-LONG-
1109 AM EDT SAT APR 5 2008

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY
THROUGH 1145 AM EDT...

AT 1105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF LUDOWICI...OR ABOUT
OVER JESUP...MOVING NORTHEAST AT 30 MPH.

AREAS IN AND AROUND ALLENHURST...LUDOWICI AND WALTHOURVILLE WILL BE
IMPACTED THROUGH 1145 AM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 5, 12:44 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1244 PM EDT SAT APR 5 2008

GAZ087-099-100-114-115-051715-
BULLOCH-CANDLER-EVANS-JENKINS-TATTNALL-
1244 PM EDT SAT APR 5 2008

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
CANDLER COUNTY...BULLOCH COUNTY AND JENKINS COUNTY THROUGH 115 PM
EDT...

AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
OLIFFTOWN TO 6 MILES SOUTHWEST OF REIDSVILLE...OR ALONG A LINE
EXTENDING FROM 11 MILES EAST OF SWAINSBORO TO 6 MILES SOUTHWEST OF
REIDSVILLE...MOVING NORTHEAST AT 35 MPH.

AREAS IN AND AROUND ALINE...BELLVILLE...BUTTS...COBBTOWN...COLLINS...
EMMALANE...HERNDON...HOPEULIKIT...MANASSAS...METTER...MILLEN...
PERKINS...PORTAL...PULASKI...REGISTER...REIDSVILLE AND SCARBORO WILL
BE IMPACTED THROUGH 115 PM EDT.

OCCASIONAL LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.
Special weather statement, Apr 5, 12:46 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1246 PM EDT SAT APR 5 2008

GAZ116>119-051715-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-
1246 PM EDT SAT APR 5 2008

...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND CHATHAM COUNTY
THROUGH 115 PM EDT...

AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED NEAR BELFAST...OR ABOUT 8 MILES SOUTH OF
RICHMOND HILL...MOVING NORTHEAST AT 30 MPH.

AREAS IN AND AROUND BELFAST...FORT MCALLISTER...ISLE OF
HOPE...KELLER...RIVERSIDE...SANDFLY...THUNDERBOLT...VERNONBURG...
WHITE BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST WILL BE
IMPACTED THROUGH 115 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 5, 1:37 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
137 PM EDT SAT APR 5 2008

GAZ088-100-101-114>116-137-138-051815-
BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND
LIBERTY-LONG-SCREVEN-TATTNALL-
137 PM EDT SAT APR 5 2008

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
TATTNALL COUNTY...EFFINGHAM COUNTY...BULLOCH COUNTY...SCREVEN
COUNTY...BRYAN COUNTY AND LIBERTY COUNTY THROUGH 215 PM EDT...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING GUSTY
WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GEORGIA SOUTHERN TO DAISY TO 6 MILES SOUTHWEST OF
NOBLE...OR ALONG A LINE EXTENDING FROM STATESBORO TO 7 MILES
SOUTHEAST OF CLAXTON TO 13 MILES EAST OF SURRENCY...MOVING NORTHEAST
AT 35 MPH.

AREAS IN AND AROUND BROOKLET...CAPTOLO...DAISY...DENMARK...DOVER...
EGYPT...GEORGIA SOUTHERN...GROVELAND...HUNTERS...KILDARE...
LEEFIELD...NEVILS...NEWINGTON...OLIVER...PEMBROKE...SHAWNEE...
STATESBORO AND STILSON WILL BE IMPACTED THROUGH 215 PM EDT.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
INTENSIFY RAPIDLY AND PRODUCE BRIEF DAMAGING WIND GUSTS. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.
Special weather statement, Apr 5, 1:59 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EDT SAT APR 5 2008

GAZ116-137-138-051830-
INLAND BRYAN-INLAND LIBERTY-LONG-
159 PM EDT SAT APR 5 2008

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...BRYAN COUNTY AND
LIBERTY COUNTY THROUGH 230 PM EDT...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED NEAR GUM BRANCH...OR ABOUT 9 MILES WEST OF
HINESVILLE...MOVING NORTHEAST AT 35 MPH.

AREAS IN AND AROUND ELLABELL...FLEMINGTON...GUM BRANCH...HINESVILLE
AND LANIER WILL BE IMPACTED THROUGH 230 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Special weather statement, Apr 5, 2:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT SAT APR 5 2008

GAZ088-100-101-116-118-SCZ040-042-047-051-051845-
ALLENDALE-BULLOCH-COASTAL JASPER-EFFINGHAM-HAMPTON-INLAND
BRYAN-INLAND CHATHAM-INLAND JASPER-SCREVEN-
211 PM EDT SAT APR 5 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH
COUNTY...SCREVEN COUNTY...ALLENDALE COUNTY...HAMPTON COUNTY...BRYAN
COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH 245 PM EDT...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING STRONG
WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MARTIN TO OLNEY...OR ALONG A LINE EXTENDING FROM 10
MILES WEST OF ALLENDALE TO 9 MILES SOUTHWEST OF SPRINGFIELD...MOVING
EAST AT 35 MPH.

AREAS IN AND AROUND ALLENDALE...ALMEDA...APPLETON...BARTON...
BRUNSON...CROCKETVILLE...ESTILL...FAIRFAX...FURMAN...GARNETT...
GIFFORD...GRAYS...HAMPTON...HARDEEVILLE...LENA...LURAY...MARTIN...
MILEY...MILLETT...PINELAND...PURYSBURGH...ROBERTVILLE...SCOTIA...
SEIGLING...SHIRLEY...SWITZERLAND...SYCAMORE...TARBORO...TILLMAN...
ULMER...VARNVILLE...BLITCHTON...CLYO...EBENEZER...EDEN...EGYPT...
GUYTON...HUNTERS...KILDARE...MARLOW...MEINHARD...MONTEITH...
NEWINGTON...OLIVER...PINEORA...PORT WENTWORTH...RINCON...SHAWNEE...
SPRINGFIELD AND STILLWELL WILL BE IMPACTED THROUGH 245 PM EDT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 10:59 PM EDTRiver Flood WarningCHSTattnall, Toombs4 days
Apr 5, 2:35 PM EDTSevere Thunderstorm WarningCHSEffingham40 min
Apr 5, 2:58 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.